MAUDE Adverse Event Report: MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAG 250,

MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAG 250,
Model Number 74401
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reports 2 cryomacs freezing bag 250 (7210900527) where the frozen cellular material was lost/impacted by a crack.The bags were not investigated.A filled questionnaire and pictures were available.According to the questionnaires the following investigation and statements could be made: the events were observed on removal from tank.The customer did use metal cassettes for freezing and for storage.A controlled rate freezer was used.Overwrap bags were not used for freezing.Using the overwrap bags is recommended.The filling volumes were 40 ml/ 60 ml (30-70 ml are recommended).The freezing bags were stored in the vapor phase of ln2.According to the pictures and the questionnaires the two cryomacs freezing bags were cracked along the edge of the bag.On one picture it can be seen, that a big adhesive label was put onto the freezing bag.The issues are likely caused by physical stress, e.G.Mechanical impact in combination with a wrong user handling.Overwrap bags were not used for freezing.This is a deviation from the recommended freezing procedure.It is conceivable that the bags have been slightly pinched or moved in the metal cassettes resulting in mechanical stress.The cryomacs freezing bags are very sensitive when frozen.Another deviation is the labeling.It is recommended to place an identification tag into the label pocket of the freezing bag.It cannot be excluded, that a big label put onto the freezing bag during freezing affects the product safety during the freezing process.According to the pictures it cannot clearly be seen if air bubbles are trapped inside the frozen cryomacs freezing bags.Air should absolutely be avoided in the sealed freezing bags as it will expand after during thaw and may cause a bag breakage.For the freezing bag 250 batch 7210900527, no deviation concerning the manufacturing process occurred.No anomalies occurred during the process.The incident rate for this failure is below 0.01% for this lot.

Brand Name
CRYOMACS FREEZING BAG 250,
Common Device Name
CRYOMACS FREEZING BAG 250,
Manufacturer (Section D)
MILTENYI BIOTEC B.V. & CO. KG
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM  51429
Manufacturer Contact
bettina-judith höhlich
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM   51429
MDR Report Key15527948
Report Number3005290010-2022-00008
Device Sequence Number5991053
Product Code KSR
UDI-Device Identifier04049934000287
UDI-Public04049934000287
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
BK090020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number74401
Device Catalogue Number200-074-401
Device Lot Number7210900527
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2022
Initial Report FDA Received Date10/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown